Iowa, 2010

Winter Weather in Iowa, February 7 to 9, 2010

February 7 to 9, 2010 · NWS DVN · 21 events in 21 counties and zones

A potent slow moving clipper type low pressure system located in South Dakota tracked into Missouri from February 7 to 9, 2010. This storm system phased with another area of low pressure pushing across southern Illinois and Indiana.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

A potent slow moving clipper type low pressure system located in South Dakota tracked into Missouri from February 7 to 9, 2010. This storm system phased with another area of low pressure pushing across southern Illinois and Indiana. The result was an extended period of light snow across the region. Widespread accumulations of 5 to 9 inches were reported within a 48 hour period. The highest amount was 9.0 inches near Monmouth, Illinois in Warren County with 8.0 inches near Iowa City, Iowa in Johnson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Feb 7, 2:35 PM CST, 6 hours 25 minutes earlier.

Area forecast discussion, Feb 7, 2:35 PM CST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
235 PM CST SUN FEB 7 2010

..SYNOPSIS...
ANALYSIS DEPICTS AREAS OF FLURRIES AND SOME VERY LIGHT SNOW MOVING
INTO FORECAST AREA.  NOWCAST TOOLS INDICATE MAIN FORCING TO ARRIVE
LATE TOMORROW WITH SURFACE OCCLUSION.  UPPER AIR ANALYSIS SHOW SW US
SYSTEM TO PHASE WITH UPPER LOW OVER DAKOTAS WITH STILL SOME QUESTION
OF SPEED AND TIMING IN MISSOURI MONDAY NIGHT.  AREA DEWPOINTS
INDICATE MOST MODELS SLIGHTLY TOO MOIST IN BL SUGGESTING MAINLY
FLURRIES AND LIGHT SNOW INTO MONDAY.  NO MAJOR FORCING NOTED IN
PLAINS ALSO SUGGESTING ONLY VERY LIGHT AMOUNTS UNTIL SW US ENERGY
ARRIVES LATE MONDAY BEHIND SURFACE OCCLUSION WHICH ARRIVES IN FAR
WEST NEAR DUSK...HEAVIEST SNOW SHOULD FALL JUST WEST OF THIS FRONT
DUE TO UPGLIDE.

&&

.SHORT TERM...TONIGHT AND MONDAY...
TONIGHT...CLOUDY WITH FLURRIES AND LIGHT SNOW...MAINLY WESTERN 1/2.
TRIMMED SNOW AMOUNTS TO LESS THAN AND INCH WITH MAINLY TRACE AMOUNTS
ALONG AND ESPECIALLY EAST OF THE MISSISSIPPI RIVER.  MOST LOCATIONS
WILL SEE A DUSTING TO A FEW TENTHS OF AN INCH ALONG AND JUST WEST
OF THE MISSISSIPPI RIVER TO AROUND A HALF WEST OF THE I-380
CORRIDOR.  MINS TONIGHT...KEPT IN THE LOWER 20S BUT UPPER TEENS MAY
OCCUR NEAR THE FREEPORT AREA THIS EVENING.

MONDAY...LOW CLOUDS TO THICKEN WITH PATCHY LIGHT FOG...FLURRIES AND
LIGHT SNOW.  AGAIN...LIMITED FORCING SUGGEST SNOW AMOUNTS LESS THAN
AN INCH MOST LOCATIONS ALONG AND EAST OF THE MISSISSIPPI RIVER. IF
FRONT IS SLOWER...MAY NEED TO LOWER POPS A BIT MORE MOST LOCATIONS.
WEST OF THE I-380 CORRIDOR...NEARER THE FRONT HAVE 1 TO 2 INCH SNOW
AMOUNTS...WHICH ALSO MAY BE TOO HIGH IF SYSTEM IS SLOWER. SINCE LIGHT
SNOW AMOUNTS...HAVE PUSHED WINTER STORM WATCH INTO MONDAY NIGHT AS
LITTLE OR NO WINTER WEATHER IMPACTS TO OCCUR MONDAY. HIGHS...STAYED
WITH CLOUDS AND LIGHT PRECIPITATION IN THE UPPER 20S TO NEAR 30
DEGREES.

AGAIN...INITIALIZATION AND ANALYSIS SUGGESTS MINOR TO MODEST SNOW
AMOUNTS DUE TO LESS MOISTER AND FORCING UNTIL MONDAY NIGHT WITH MAIN
SYSTEM AND FRONT.  TRENDS SUGGEST LATER SHIFTS MAY NEED TO LOWER
AMOUNTS AND POPS A BIT MORE    ..NICHOLS..

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
FORECAST FOCUS ON STORM SYSTEM EARLY IN THE WEEK THEN ANOTHER CLIPPER
ON FRIDAY...AND CONTINUED BELOW NORMAL TEMPERATURES.

IMPRESSIVE UPPER LOW IN SOUTHERN MANITOBA SHOULD PHASE WITH THE EVEN
MORE IMPRESSIVE STORM SYSTEM APPROACHING THE SOUTHERN ROCKIES.
AS PHASING OF THE POLAR AND SUBTROPICAL JETS TAKES PLACE ACROSS THE
MIDWEST AND OHIO VALLEYS...THE SNOW WILL CONTINUE MONDAY NIGHT AND
TUESDAY. ECMWF/UKMET/GFS/NAM/GEM ALL SIMILAR IN GRADUALLY ENDING THE
SNOW FROM WEST TO EAST TUESDAY NIGHT. BY THE TIME ITS ALL SAID AND
DONE TOTAL ACCUMULATIONS FOR THE ENTIRE EVENT...INCLUDING MONDAY...
WILL BE IN THE 5 TO 9 INCH RANGE. THIS MATCHES VERY WELL WITH HPC
GUIDANCE. APPEARS TO BE ABOUT A 15 TO 1 SNOW RATIO WITH THIS EVENT
WITH QPF AMOUNTS OVER ONE-HALF INCH FOR THE ENTIRE EVENT. THIS IS
EXPECTED TO BE MAINLY LIGHT SNOW WITH SOME PERIODS OF MODERATE
INTENSITY POSSIBLE. THIS DUE TO INVERTED TROUGH AND TROWAL FEATURE
SETTING UP OVER THE CWA. EVENTUALLY DEFORMATION ZONE SHOULD DEVELOP
OVER THE AREA. HAVE ADJUSTED THE TIMING OF THE WINTER STORM WATCH TO
BEGIN MONDAY EVENING...BUT STILL END AT 12Z WED.

AS THE SURFACE LOW INTENSIFIES ON TUESDAY TO OUR EAST THE GRADIENT
SHOULD TIGHTEN. THIS SHOULD PRODUCE GUSTS OVER 30 MPH ESPECIALLY
TUESDAY AND TUESDAY NIGHT. THIS WOULD CAUSE AT LEAST AREAS OF
BLOWING AND DRIFTING WHICH MAY HAMPER TRAVEL IN OPEN AND RURAL
LOCATIONS...ESPECIALLY CONSIDERING THE SNOW SHOULD BE FLUFFIER AND
BLOW AROUND EASIER. SO WITH SNOW STILL FALLING ALONG WITH THE
STRONGER WINDS THERE IS THE POTENTIAL FOR REACHING WINTER STORM
WARNING CRITERIA...FOR AT LEAST PORTIONS OF THE DVN CWA. THUS THE
REASON TO HOLDING ON TO THE WATCH FOR NOW. LATER SHIFTS CAN MONITOR
TRENDS AND MAKE THE DECISION TO UPGRADE TO WARNING OR GO WITH AN
ADVISORY INSTEAD.

WEDNESDAY THROUGH SUNDAY...WITH THE FRESH SNOW COVER TEMPERATURES TO
REMAIN WELL BELOW NORMAL THIS ENTIRE PERIOD. THE DREADED NORTHWEST
FLOW APPEARS LOCKED IN PLACE WITH CHANCES OF MORE SNOW FRIDAY AND
AGAIN SUNDAY WITH A SERIES OF CLIPPERS. FOR NOW HAVE JUST GONE
SLIGHT CHANCES BUT LATER SHIFTS CAN MONITOR THESE MODEL TRENDS FOR
POSSIBLE INCREASE IN POPS. CONSIDERING SNOW COVER/S MUCH OF THE
NORTHERN TWO-THIRDS OF THE NATION THE COLD WEATHER IS HERE TO STAY
FOR MOST OF THIS MONTH.   ..HAASE..

&&

.AVIATION...
MVFR FLYING CONDITIONS THROUGH TONIGHT WITH AREAS OF LIGHT SNOW AND
FLURRIES.  ALL TERMINALS TO EXPERIENCE CIGS 1-3K AGL AND VSBYS
DROPPING TO 2 TO 5 MILES IN SNOW AND LIGHT FOG.  PERIODS OF IFR
CONDITIONS TO DEVELOP MONDAY...MAINLY AT CID TERMINAL IN HEAVIEST
SNOW INTERVALS...THEN...CIGS OF 500 TO 1,000 FEET AND VSBYS NEAR 1
MILE.  OTHER 3 TERMINALS CLOUD BASES TO STAY MAINLY 1-2K AGL AND
VSBYS 2 TO 4 MILES IN LIGHT FOG AND LIGHTER SNOW INTO LATE MONDAY
AFTERNOON.   ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY
     NIGHT FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
     DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
     KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...WINTER STORM WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY
     NIGHT FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
     DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WARREN-WHITESIDE.

MO...WINTER STORM WATCH FROM MONDAY EVENING THROUGH LATE TUESDAY
     NIGHT FOR CLARK-SCOTLAND.

&&

NICHOLS/HAASE
Hazardous weather outlook, Feb 7, 2:57 PM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 PM CST SUN FEB 7 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
257 PM CST SUN FEB 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL FALL ACROSS MAINLY THE WESTERN PORTIONS OF THE
OUTLOOK AREA THIS AFTERNOON AND TONIGHT. THE BEST CHANCE FOR
MEASURABLE SNOW WILL BE WEST OF THE MISSISSIPPI RIVER...WHERE
ACCUMULATIONS UP TO 1 INCH ARE POSSIBLE BY SUNRISE MONDAY. THE
LIGHT SNOWFALL MAY CREATE SLICK ROADS EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH
EARLY WEDNESDAY MORNING.

A WINTER STORM SYSTEM WILL CONTINUE TO AFFECT THE AREA MONDAY
AND TUESDAY AS IT DROPS SOUTHEAST ACROSS THE MIDWEST. IT WILL
BRING A PROLONGED DURATION SNOWFALL TO THE AREA. SNOW IS EXPECTED
TO CONTINUE THROUGH TUESDAY NIGHT. LIGHT TO MODERATE SNOW DURING
THIS TIME IS EXPECTED TO RESULT IN SNOWFALL TOTALS BETWEEN 5 AND
9 INCHES IN MOST LOCATIONS. STRONG NORTH TO NORTHWEST WINDS
BETWEEN 25 AND 30 MPH WILL DEVELOP TUESDAY MORNING AND CONTINUE
THROUGH TUESDAY NIGHT. THIS MAY CAUSE CONSIDERABLE BLOWING AND
DRIFTING SNOW. WIND CHILL VALUES WILL DROP TO AROUND ZERO TUESDAY
NIGHT AND EARLY WEDNESDAY...AS COLD AIR POURS INTO THE AREA BEHIND
THE SYSTEM.

THIS STORM WILL LIKELY CAUSE TRAVEL DIFFICULTIES. INTERESTED
INDIVIDUALS SHOULD KEEP UPDATED ON THE LATEST INFORMATION ON
THIS POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

JH/TP

In the hours before

Special weather statement, Feb 7, 4:39 PM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
439 PM CST SUN FEB 7 2010

IAZ040-041-051-052-063-064-080100-
BUCHANAN-DELAWARE-BENTON-LINN-IOWA-JOHNSON-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...MARENGO...IOWA CITY
439 PM CST SUN FEB 7 2010

...ROADS BECOMING SLIPPERY...

LIGHT SNOW OVER THE AREA LATE THIS AFTERNOON HAS CAUSED SOME ROADS
TO BECOME SLIPPERY. THE BUCHANAN COUNTY SHERIFFS OFFICE REPORTED
THAT AT LEAST ONE VEHICLE HAD SLID OFF I380 AND A FEW OTHER ROADS
WERE SNOW COVERED.

THE LIGHT SNOW WILL CONTINUE THIS EVENING WITH LESS THAN A HALF
INCH OF ACCUMULATION EXPECTED. UNTREATED ROADS WILL REMAIN
SLIPPERY...ESPECIALLY AFTER SUNSET WHEN WET ROADS MAY RE-FREEZE.

CAUTION IS ADVISED IF YOU WILL BE OUT DRIVING THIS EVENING.
Special weather statement, Feb 7, 5:44 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
544 PM CST SUN FEB 7 2010

IAZ040>042-051>054-063>068-076>078-087>089-080400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON
544 PM CST SUN FEB 7 2010

...SLICK ROADS EXPECTED TONIGHT...

A LIGHT DUSTING TO AROUND A HALF AN INCH OF SNOW HAS CAUSED SOME
ROADS TO BECOME SLICK. THE BUCHANAN COUNTY SHERIFFS OFFICE AND A
TRAINED SPOTTER HAVE REPORTED SLIPPERY DRIVING CONDITIONS AND SOME
VEHICLES SLIDING OFF THE ROADWAY.

CAUTION IS ADVISED IF YOU WILL BE OUT DRIVING TONIGHT.
Local storm report, Feb 7, 8:01 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CST SUN FEB 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     SNOW             1 WSW IOWA CITY         41.65N 91.55W
02/07/2010  M0.8 INCH        JOHNSON            IA   TRAINED SPOTTER

0700 PM     SNOW             2 W CEDAR RAPIDS        41.97N 91.71W
02/07/2010  E1.0 INCH        LINN               IA   TRAINED SPOTTER

&&

DLF
Local storm report, Feb 7, 8:05 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
805 PM CST SUN FEB 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     SNOW             1 SE VINTON             42.16N 92.02W
02/07/2010  E0.5 INCH        BENTON             IA   TRAINED SPOTTER

            SNOWFALL SO FAR.

&&
Local storm report, Feb 7, 8:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
823 PM CST SUN FEB 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     SNOW             1 SSE CEDAR RAPIDS      41.95N 91.66W
02/07/2010  M1.0 INCH        LINN               IA   TRAINED SPOTTER

            LIGHT SNOW STILL FALLING

&&

DLF
Local storm report, Feb 7, 8:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 PM CST SUN FEB 07 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             2 W CEDAR RAPIDS        41.97N 91.71W
02/07/2010  E1.0 INCH        LINN               IA   TRAINED SPOTTER

0759 PM     SNOW             1 WSW IOWA CITY         41.65N 91.55W
02/07/2010  M0.8 INCH        JOHNSON            IA   TRAINED SPOTTER

0805 PM     SNOW             1 SE VINTON             42.16N 92.02W
02/07/2010  E0.5 INCH        BENTON             IA   TRAINED SPOTTER

            SNOWFALL SO FAR.

0822 PM     SNOW             1 SSE CEDAR RAPIDS      41.95N 91.66W
02/07/2010  M1.0 INCH        LINN               IA   TRAINED SPOTTER

            LIGHT SNOW STILL FALLING

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 winter weather. Local standard time, as filed.

Winter Weather, Benton

When
February 7, 9:00 PM CST to February 9, 6:00 PM CST
Where
Benton forecast zone
Reported by
Trained Spotter
Coordinates
42.080, -92.066 (the zone’s center; the record gives no point)

A trained spotter measured 7.0 inches of snow near Vinton.

Winter Weather, Iowa

When
February 7, 9:00 PM CST to February 9, 6:00 PM CST
Where
Iowa forecast zone
Reported by
Trained Spotter
Coordinates
41.686, -92.065 (the zone’s center; the record gives no point)

A trained spotter measured 7.0 inches of snow near Parnell.

Winter Weather, Buchanan

When
February 7, 9:30 PM CST to February 9, 6:30 PM CST
Where
Buchanan forecast zone
Reported by
Trained Spotter
Coordinates
42.471, -91.838 (the zone’s center; the record gives no point)

Winter Weather, Keokuk

When
February 7, 9:30 PM CST to February 9, 6:00 PM CST
Where
Keokuk forecast zone
Reported by
Trained Spotter
Coordinates
41.337, -92.179 (the zone’s center; the record gives no point)

A trained spotter reported 7.0 inches of snow at What Cheer.

Winter Weather, Delaware

When
February 7, 10:00 PM CST to February 9, 7:00 PM CST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
42.471, -91.367 (the zone’s center; the record gives no point)

Winter Weather, Dubuque

When
February 7, 10:00 PM CST to February 9, 7:40 PM CST
Where
Dubuque forecast zone
Reported by
Trained Spotter
Coordinates
42.469, -90.882 (the zone’s center; the record gives no point)

Winter Weather, Johnson

When
February 7, 10:00 PM CST to February 9, 7:05 PM CST
Where
Johnson forecast zone
Reported by
Trained Spotter
Coordinates
41.672, -91.588 (the zone’s center; the record gives no point)

A trained spotter reported 8.0 inches of snow near Iowa City.

Winter Weather, Jones

When
February 7, 10:00 PM CST to February 9, 7:30 PM CST
Where
Jones forecast zone
Reported by
Trained Spotter
Coordinates
42.121, -91.131 (the zone’s center; the record gives no point)

Winter Weather, Linn

When
February 7, 10:00 PM CST to February 9, 7:00 PM CST
Where
Linn forecast zone
Reported by
Trained Spotter
Coordinates
42.079, -91.599 (the zone’s center; the record gives no point)

A trained spotter measured 7.3 inches of snow 1 mile southeast of Cedar Rapids.

Winter Weather, Washington

When
February 7, 10:00 PM CST to February 9, 6:00 PM CST
Where
Washington forecast zone
Reported by
Trained Spotter
Coordinates
41.336, -91.718 (the zone’s center; the record gives no point)

A trained spotter measured 7.0 inches of snow in Washington.

Winter Weather, Cedar

When
February 7, 10:15 PM CST to February 9, 7:15 PM CST
Where
Cedar forecast zone
Reported by
COOP Observer
Coordinates
41.772, -91.132 (the zone’s center; the record gives no point)

A COOP observer measured 7.2 inches of snow in Lowden.

Winter Weather, Jefferson

When
February 7, 10:15 PM CST to February 9, 6:00 PM CST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
41.032, -91.949 (the zone’s center; the record gives no point)

Winter Weather, Clinton

When
February 7, 10:30 PM CST to February 9, 8:30 PM CST
Where
Clinton forecast zone
Reported by
Trained Spotter
Coordinates
41.898, -90.532 (the zone’s center; the record gives no point)

Winter Weather, Muscatine

When
February 7, 10:55 PM CST to February 9, 8:30 PM CST
Where
Muscatine forecast zone
Reported by
Trained Spotter
Coordinates
41.484, -91.113 (the zone’s center; the record gives no point)

A trained spotter measured 6.0 inches of snow in Muscatine.

Winter Weather, Des Moines

When
February 7, 11:00 PM CST to February 9, 6:45 PM CST
Where
Des Moines forecast zone
Reported by
Trained Spotter
Coordinates
40.923, -91.181 (the zone’s center; the record gives no point)

Winter Weather, Henry

When
February 7, 11:00 PM CST to February 9, 6:00 PM CST
Where
Henry forecast zone
Reported by
Trained Spotter
Coordinates
40.988, -91.544 (the zone’s center; the record gives no point)

A trained spotter measured 6.9 inches of snow near New London.

Winter Weather, Jackson

When
February 7, 11:00 PM CST to February 9, 8:30 PM CST
Where
Jackson forecast zone
Reported by
Trained Spotter
Coordinates
42.172, -90.574 (the zone’s center; the record gives no point)

Winter Weather, Louisa

When
February 7, 11:00 PM CST to February 9, 7:30 PM CST
Where
Louisa forecast zone
Reported by
Trained Spotter
Coordinates
41.219, -91.260 (the zone’s center; the record gives no point)

Winter Weather, Van Buren

When
February 7, 11:00 PM CST to February 9, 6:30 PM CST
Where
Van Buren forecast zone
Reported by
Trained Spotter
Coordinates
40.753, -91.950 (the zone’s center; the record gives no point)

Winter Weather, Scott

When
February 7, 11:10 PM CST to February 9, 9:30 PM CST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
41.637, -90.623 (the zone’s center; the record gives no point)

A trained spotter reported 6.3 inches of snow in Davenport.

Winter Weather, Lee

When
February 7, 11:55 PM CST to February 9, 6:40 PM CST
Where
Lee forecast zone
Reported by
Trained Spotter
Coordinates
40.642, -91.479 (the zone’s center; the record gives no point)

A trained spotter reported 5.5 inches of snow in Fort Madison.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, February 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216938, 216946, 216939, 216952, 216942, 216944, 216949, 216950, 216954, 216959, 216940, 216948, 216941, 216956, 216943, 216945, 216947, 216955, 216958, 216957, 216953.